MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Catalog Number PND6F070956
Medical Device Problem Codes Physical Resistance (2578); Folded (2630)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 070 was repeatedly kinked approximately 94.0 thru 97.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the distal shaft of the neuron 070 was repeatedly kinked.This type of damage typically occurs due to improper handling during use.If the peel-able sheath is not used to protect the distal shaft of the catheter prior to advancement through another device, damage such as this may occur.The kinks in the distal shaft of the neuron 070 may have contributed to the reported resistance.The non-penumbra sheath referred to in the complaint was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a neuron delivery catheter 070 (neuron 070).During the procedure, the physician experienced resistance while advancing the neuron 070 to the target location after being advanced through a sheath, and therefore the neuron 070 was removed.Upon removal, the physician noticed that the tip of the neuron 070 had become kinked and had an "accordion affect".The procedure was therefore completed using a new neuron 070 and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7261660
Report Number3005168196-2018-00308
Device Sequence Number1176785
Product Code DQY
UDI-Device Identifier00814548010069
UDI-Public00814548010069
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/23/2020
Device Catalogue NumberPND6F070956
Device Lot NumberF78830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR